Alert archive / Tennessee / Freeze Warnings in 2012
Freeze Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Nov 8, 2012, 3:19 PM EST for 21 counties in Tennessee. It took effect at Nov 9, 2012, 4:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2012, 3:19 PM EST (20:19 UTC)
- In effect from
- Nov 9, 2012, 4:00 AM EST
- Expired
- Nov 9, 2012, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
All 21 counties
Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS74 KMRX 082019 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 319 PM EST THU NOV 8 2012 ...FREEZING TEMPERATURES TONIGHT IN THE TENNESSEE VALLEY... .HIGH PRESSURE BUILDING OVER THE AREA WILL PROVIDE CLEAR AND CALM CONDITIONS TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE LOWER 30S. SOME ISOLATED LOCATIONS HAVE ALREADY SEEN FREEZING TEMPERATURES THIS FALL...BUT FREEZING TEMPERATURES ARE EXPECTED TO BE MORE COMMON TONIGHT. TNZ036>040-067>071-073-081>086-098>101-090945- /O.NEW.KMRX.FZ.W.0006.121109T0900Z-121109T1300Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON 319 PM EST THU NOV 8 2012 /219 PM CST THU NOV 8 2012/ ...FREEZE WARNING IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ FRIDAY. * EVENT...LOW TEMPERATURES IN THE LOWER 30S WILL RESULT IN A HARD FREEZE IN MANY LOCATIONS ACROSS MUCH OF THE CENTRAL AND SOUTHERN TENNESSEE VALLEY. * TIMING...TEMPERATURES WILL BE NEAR OR BELOW FREEZING BETWEEN 4 AM AND 8 AM. * IMPACTS...UNPROTECTED VEGETATION THAT IS SENSITIVE TO COLD MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ DGS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Nov 8, 3:07 PM EST, 12 minutes earlier.
Area forecast discussion, Nov 8, 3:07 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EST THU NOV 8 2012
.SHORT TERM (TONIGHT AND FRIDAY)...
HIGH PRESSURE WILL BE BUILDING OVER THE AREA FROM THE WEST. THIS
RIDGE WILL EXTEND FROM THE SURFACE THROUGH THE TROPOSPHERE...AND
GIVE CLEAR SKIES THROUGH THE SHORT TERM PERIOD. WHILE FOG POTENTIAL
DOES NOT LOOK QUITE AS FAVORABLE TONIGHT AS LAST NIGHT...PATCHY FOG
WILL BE POSSIBLE MAINLY NEAR BODIES OF WATER.
LOW TEMPS TONIGHT SHOULD REACH THE UPPER 20S TO LOWER 30S ACROSS THE
MAJORITY OF THE AREA. OUR FREEZE PROGRAM IS STILL ACTIVE FOR THE
CENTRAL AND SOUTHERN TN VALLEY COUNTIES. WHILE THERE HAVE BEEN
POCKETS OF SUB-FREEZING TEMPS IN THIS AREA ALREADY...IT APPEARS
LIKELY THAT FREEZING TEMPS TONIGHT WILL COVER A MUCH GREATER AREA
THAN WE HAVE PREVIOUSLY SEEN THIS FALL. AS A RESULT...A FREEZE
WARNING WILL BE ISSUED BETWEEN 4-8 AM. THE BUILDING RIDGE WILL GIVE
HIGH TEMPS IN THE 60S IN MOST SPOTS OUTSIDE THE MOUNTAINS TOMORROW.
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
UPPER RIDGE CONTINUES ACROSS THE SOUTHEAST STATES FRIDAY NIGHT
THROUGH SUNDAY WITH NEXT SYSTEM BEING SHUNTED NE NORTH OF THE OHIO
VALLEY ACROSS THE GREAT LAKES AND SOUTHERN CANADA. TEMPERATURES WILL
BE 3 TO 5 DEGREES WARMER FRIDAY NIGHT WITH FROST POSSIBLE MOSTLY NE
TN AND SW VA SHELTERED VALLEYS AND THE VALLEYS OF SW NC. OTHER
LOCATIONS MOSTLY UPPER 30S TO LOWER 40S AND SOUTHWEST WINDS KEEPING
AIR MIXED AND WARMER AT MID SLOPE LOCATIONS WHICH INCLUDES THE
HIGHER ELEVATIONS OF THE PLATEAU. SATURDAY THROUGH SUNDAY MORE
WARMING WITH HIGHS IN THE MID 60S TO THE LOWER 70S AS SURFACE HIGH
SHIFTS TO EAST OF THE APPALACHIANS. LATE SUNDAY AND THROUGH MONDAY
THE PATTERN BEGINS TO CHANGE AGAIN AS COLD FRONT MOVES INTO MS
VALLEY. CLOUDS INCREASE FROM SW TO NE SUNDAY NIGHT AND THEN SHOWERS
BECOMING LIKELY LATE MONDAY AND MONDAY NIGHT. AIR MASS BECOME
MARGINALLY UNSTABLE LATE MONDAY AND MONDAY NIGHT WITH THUNDERSTORMS
POSSIBLE THROUGH MID EVENING BEFORE AIRMASS STABILIZES. RAIN
EXPECTED TO LAST INTO TUESDAY BEHIND THE FRONT THEN HIGH PRESSURE
BUILDS IN AGAIN TUESDAY NIGHT AND WEDNESDAY THROUGH THURSDAY. MUCH
COOLER TEMPERATURES TUESDAY THROUGH THURSDAY WITH FREEZING
TEMPERATURES AT NIGHT NORTHERN TWO THIRDS OF THE FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 33 68 39 72 43 / 0 0 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 32 65 36 69 41 / 0 0 0 0 0
OAK RIDGE, TN 31 64 37 69 40 / 0 0 0 0 0
TRI CITIES AIRPORT, TN 28 62 30 69 35 / 0 0 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FREEZE WARNING FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/
FRIDAY FOR THE FOLLOWING ZONES: ANDERSON...BLEDSOE...
BRADLEY...GRAINGER...HAMBLEN...HAMILTON...JEFFERSON...
KNOX...LOUDON...MARION...MCMINN...MEIGS...NW BLOUNT...NORTH
SEVIER...NORTHWEST COCKE...NORTHWEST MONROE...RHEA...
ROANE...SEQUATCHIE...UNION...WEST POLK.
VA...NONE.
&&
DGS/TDHazardous weather outlook, Nov 8, 4:40 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 440 AM EST THU NOV 8 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 440 AM EST THU NOV 8 2012 /340 AM CST THU NOV 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AROUND MONDAY OR MONDAY NIGHT...THERE COULD BE A LINE OF THUNDERSTORMS THAT MOVES THROUGH THE AREA WITH A COLD FRONT...WITH THE POSSIBILITY THAT SOME STORMS COULD HAVE DAMAGING OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MIGHT BE REQUESTED AROUND MONDAY OR MONDAY NIGHT.
Nearby
Freeze Warnings in Tennessee, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.